Format

Send to

Choose Destination
See comment in PubMed Commons below
Otolaryngol Clin North Am. 2007 Oct;40(5):1081-90, viii.

Effects of medications on the voice.

Author information

1
Department of Otolaryngology, University of Colorado School of Medicine, Denver, CO 80262, USA.

Abstract

Professional singers often present a difficult diagnostic dilemma concerning their medication use. Most drugs are never formally evaluated for effects on the voice and finding details of rare side effects can be time consuming for the practitioner. Common use of over-the-counter medication and herbal remedies, combined with the interaction of prescription medications used to treat other medical conditions, can cause many physical and psychologic interactions in patients that may not intuitively relate to medication use. Some side effects and interactions may be managed easily, whereas others may be much more severe. An open communication with the patient and knowledge of these issues can be helpful in the management of professional voice users.

PMID:
17765696
DOI:
10.1016/j.otc.2007.05.010
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center